MYLAMICTALRASH.ORG
Saving Lives Through Health Awareness & Knowledge of Current Drug Policies Regarding
Adverse Reaction Medications ~ Lamictal is a product of GlaxoSmithKline

Home>Back to Misdiagnosis Home Page >Jackie B




>Jackie B: Misdiagnosed for 9 days

I was started on Lamictal on November 15th of 2011. The doctor didn't tell me much about it but it was to help bipolar disorder which is what I was diagnosed with. 2 weeks later I went back and didn't feel as it was helping so he decided to double my dosage and 3 days later is when my nightmare started. When I woke up the morning of December 2nd 2011 I didn't feel well, I had felt sick for about a week and a half but I just felt sicker. My eyes were hurting, red and swollen. I went to work and asked to go to the clinic next door to be checked out. The doctor knew I was on a new medication but didn't think anything of it. He prescribed me eye drops and told me it was allergies so I went back to work.  My eyes were burning so bad I asked to wear sunglasses. I was told no and ended up being sent home anyways. As I was headed home I was feeling worse. I went to my friends house and had her come with me to a different doctor. By the time I got to this doctor, 3 hours after I left my job I noticed my face was very swollen, eyes bloodshot, painful and my vision was kinda blurry. I felt the skin in my mouth coming out in chunks and it was a bloody  mess, I had no idea what was going. When I saw the doctor she asked what I was taking and I told her I had just started taking Lamictal and Lexapro. She looked me over and told me I had thrush. I got into an argument with her and told her this couldn't be thrush bc thrush doesn't cause skin to peel out of your mouth. She was in the room for all of 10 minutes and left with saying it was thrush and gave me antibiotics. I left and dropped my friend off. On my way home I pulled over at my aunts because my vision was getting worse and I couldn't see great anymore. I went inside and my sister was there. She said I looked really bad and swollen. After about 15 minutes I felt the pain start setting in. I decided to take a shower and wait for my aunt to come home. She took me to the hospital and the doctors had no idea what was going on. They noticed I had a rash on my torso,back and neck. They decided to do a biopsy of the skin on my back and when they got the results I finally had a diagnosis. Steven Johnson's Syndrome. They moved me to the ICU from there, after being in there for a little while I had an itch on my arm and when I scratched it the skin just peeled off with it. I panicked and called the nurse who called the doctor. When they came in they decided it was time to move me into the burn unit. 3 days of being in the burn unit they told me I now had TENS aka toxic epidermal necrolysis.  They told my family that I wasn't going to make it and start saying goodbyes. I wasn't ready to give up and defeating the odds 14 days later I went home. I am left blind in my right eye, severe photophobia, I can't produce my own tears ever again, low immune system, and getting tested now for fibromyalgia and rheumatoid arthritis which my docs think I do have just haven't been to the right doc for it. I'm constantly in pain everyday but I look back on what I've been through over the past 2 years with TENS, spinal meningitis 2 times, MRSA 7 times, DRESS syndrome, and other illnesses and I think to myself you are a survivor and can do anything you put your mind to. I have had ups and downs since being sick but I just keep my head up and fight with whatever is thrown at me.

 



Bob W: Misdiagnosed w/ virus, severe permanent eye trauma

 

 

In the State of Washington it is the current view of the courts that:

"Drug manufactures may only be required to reference a particular side effect by name in the warning label to sufficiently inform onsumers and physicians. Warning labels do not need to include diagnostic tips, even when misdiagnosis is known."<Source>

Our expert witness Dr Esam Dajani "...will testify concerning GSK's duty to timely and appropriately inform, advise and warn prescribing physicians, emergency room physicians of Lamictal, of the early signs and symptoms of toxicity of this anticonvulsant class of drug." (from deposition)

Visitors Counter
Hot Tracker Code